Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 121, NWS Shreveport, LA

December 24, 2009Sabine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 24, 2009, 3:18 AM CST for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 24, 2009, 3:18 AM CST (09:18 UTC)
Expired
Dec 24, 2009, 4:00 AM CST
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Sabine Parish, LA, Sabine County, TX

What was reported inside it

TimeReportWhereRemark
Dec 24, 3:25 AM CSTTORNADO13 Ese Pineland, TXNUMEROUS TREES AND POWERPOLES DOWNED SOUTHEAST OF PINELAND ALONG THE WESTERN SHORES OF THE TOLEDO BEND RESERVOIR NEAR TOLEDO BEACH EAST OF THE COMMUNITY OF FAIRMOUNT.
Dec 24, 3:28 AM CSTTORNADO1 N Fairmount, TXAN EF0 TORNADO TOUCHED DOWN ALONG TOLEDO BEACH DRIVE WHERE SEVERAL TREES WERE DOWNED AND A SHED WAS DESTROYED. THE TORNADO SKIPPED NORTHEAST TO LAKESHORE DRIVE WHERE NUMEROUS TREES WERE DOWNED AS WELL AS SEVERAL POWERLINES. THE TORNADO IS ESTIMATED TO HAVE BEE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 8:48 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2009-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2009-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSHV 240918
TORSHV
LAC085-TXC403-241000-
/O.NEW.KSHV.TO.W.0121.091224T0918Z-091224T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 AM CST THU DEC 24 2009

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  SABINE COUNTY IN EASTERN TEXAS...
  SOUTHWESTERN SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 400 AM CST

* AT 316 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHEAST OF PINELAND...OR 16 MILES NORTHWEST OF BURKEVILLE...
  MOVING NORTHEAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HEMPHILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A 
STURDY BUILDING...IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. 
USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM 
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING 
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3160 9387 3159 9384 3161 9384 3162 9383
      3151 9342 3117 9369 3116 9385 3114 9398
      3114 9402
TIME...MOT...LOC 0918Z 207DEG 38KT 3118 9385

$$

18
2 follow-up statements
000 
WWUS54 KSHV 240936
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 AM CST THU DEC 24 2009

LAC085-TXC403-241000-
/O.CON.KSHV.TO.W.0121.000000T0000Z-091224T1000Z/
SABINE LA-SABINE TX-
336 AM CST THU DEC 24 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR SABINE
COUNTY...AND SABINE PARISH...

AT 333 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS TORNADO WAS LOCATED NEAR YELLOWPINE...OR 13
MILES NORTHWEST OF TOLEDO BEND DAM...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLEDO
BEND RESERVOIR SOUTH...COLUMBUS...CLARE...NEGREET AND FISHER

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A 
STURDY BUILDING...IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. 
USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM 
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

&&

LAT...LON 3116 9393 3160 9376 3151 9342 3117 9369
TIME...MOT...LOC 0936Z 207DEG 38KT 3132 9372

$$

18
000 
WWUS54 KSHV 241000
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
400 AM CST THU DEC 24 2009

LAC085-TXC403-241010-
/O.EXP.KSHV.TO.W.0121.000000T0000Z-091224T1000Z/
SABINE LA-SABINE TX-
400 AM CST THU DEC 24 2009

...THE TORNADO WARNING FOR SABINE COUNTY...AND SABINE PARISH HAS
EXPIRED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CST THURSDAY MORNING
FOR SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND SOUTHEAST OKLAHOMA
AND NORTHEASTERN TEXAS.

LAT...LON 3116 9393 3160 9376 3151 9342 3117 9369
TIME...MOT...LOC 1000Z 207DEG 38KT 3154 9359

$$

18

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 23, 9:32 PM CST, 5 hours 46 minutes earlier.

Area forecast discussion, Dec 23, 9:32 PM CST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CST WED DEC 23 2009

.DISCUSSION...
UPDATES OUT FOR NEW TORNADO WATCH 806 UNTIL 12Z/6AM. WARM FRONT
DRAPED NORTH OF THE I-20 CORRIDOR WITH MOISTURE PLENTY THICK ON
THE SOUNDING...BUT STILL SOME DRY AIR ALOFT. THE AFTERNOON ROUND
OF TSTM ACTIVITY IS STILL LIFTING OUT ACROSS THE NORTHERN
TIER...WHILE MORE DEVELOPMENT COMING IN OVER THE SOUTHWEST CORNER.
MEANWHILE...THE FRONT AND UPPER LOW COMING OUT INTO CENTRAL TX...NOW
PAST ABILENE. FLASH FLOODING IS A GREAT CONCERN INTO THE
OVERNIGHT AS WELL AS THE TORNADO THREAT. SEVERAL AREAS QUITE
SOAKED FROM FIRST ROUND. AS THE SQUALL LINE DEVELOPS AND MOVES OUR
WAY...WE WILL TRANSITION INTO AN INCREASED DAMAGING WIND THREAT FROM
ANY BOWING SEGMENTS BY DAYBREAK. /24/

&&

.AVIATION...
MVFR CIGS FOR MOST WITH CONVECTIVE ISSUES AS WELL BRINGING DOWN
VSBY AND VARYING SFC WINDS. SOUTHEAST FLOW OVERNIGHT WILL SHIFT TO
SOUTHWEST ALONG THE FRONT AND REMAIN RATHER GUSTY INTO THE
AFTERNOON WITH GUSTS AROUND 30 KTS LIKELY AS THE COLD AIR SPREADS
BACK INTO THE REGION AFTER DAYBREAK. WE/LL KEEP MVFR AT LEAST AS
COLD AIR DEEPENS AND WIND VEER MORE WESTERLY DURING THE AFTERNOON.
VFR EXPECTED BEYOND TOMORROW AND INTO THE WEEKEND. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  56  56  30  47  30 / 100  70  10  10  10
MLU  60  60  31  47  30 / 100  70  10  10  10
DEQ  54  54  25  43  26 / 100  70  20  10  10
TXK  54  54  29  43  30 / 100  70  20  10  10
ELD  57  57  29  46  28 / 100  70  20  10  10
TYR  49  49  28  45  30 / 100  70  10  10  10
GGG  51  51  26  47  30 / 100  70  10  10  10
LFK  52  55  30  50  31 / 100  70  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: ARZ050-051-059>061-070>073.

     FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: LAZ001>006-010>014-017>022.

     FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: LAZ001>006-010-012>014.

OK...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES: OKZ077.

     FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR THE
     FOLLOWING ZONES:
     TXZ096-097-108>112-124>126-136>138-149>153-165>167.

     FLASH FLOOD WATCH UNTIL 6 AM CST THURSDAY FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-150-151-153.

&&

24
Hazardous weather outlook, Dec 23, 11:49 AM CST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1149 AM CST WED DEC 23 2009

ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096-
097-108>112-124>126-136>138-150-151-153-241230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-RUSK-PANOLA-SHELBY-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON
THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS
THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT
THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT
LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY
LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL
COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND
POOR DRAINAGE AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

LAZ011-017>022-TXZ149-152-165>167-241230-
RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX-
1149 AM CST WED DEC 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH
EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE
SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH
THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS
AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO
BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH
THESE THUNDERSTORMS.

BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO
A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER
WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE
SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL
STILL REMAIN POSSIBLE.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY.
RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED
HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO
PONDING OF ROADWAYS AND LOW LYING AREAS.

AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST
TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY
MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS
BY SUNRISE THURSDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR
STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE
PROBABILITY FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING.

05

In the hours before

Local storm report, Dec 24, 12:57 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TORNADO          NACOGDOCHES             31.61N 94.65W
12/23/2009                   NACOGDOCHES        TX   LAW ENFORCEMENT

            TORNADO TOUCHED DOWN ON HWY 7. REPORT OF 1 HOME WITH THE
            PORCH ROOF REMOVED AND OTHER DAMAGE TO THE HOME.

1002 PM     TORNADO          LUFKIN                  31.33N 94.73W
12/23/2009                   ANGELINA           TX   BROADCAST MEDIA

            A BUILDING COLLAPSED AND THE ROOF WAS BLOWN OFF AN
            APARTMENT IN TOWN. NO REPORT OF INJURIES.

&&

MBERRY
Special weather statement, Dec 24, 1:04 AM CST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
104 AM CST THU DEC 24 2009

TXZ153-166-167-240730-
SABINE-SAN AUGUSTINE-SHELBY-
104 AM CST THU DEC 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 130 AM CST...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     SHELBY...SAN AUGUSTINE AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...GENEVA...MACUNE...ROSEVINE AND SAN AUGUSTINE...

AT 103 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR MACUNE...OR 28 MILES SOUTH OF CENTER...
MOVING NORTHEAST AT 35 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. ALSO THIS STORM IS
SHOWING SIGNS OF ROTATION AND WILL CONTINUE TO MONITORED CLOSELY.

18
Special weather statement, Dec 24, 1:21 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 AM CST THU DEC 24 2009

LAZ001-002-010-TXZ126-138-151-153-240815-
BOSSIER-CADDO-DE SOTO-HARRISON-MARION-PANOLA-SHELBY-
121 AM CST THU DEC 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     CADDO...WESTERN BOSSIER AND NORTHERN DE SOTO...
IN NORTHEAST TEXAS...
     EASTERN MARION...EASTERN HARRISON AND EASTERN PANOLA...
IN EASTERN TEXAS...
     NORTHERN SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BENTON...BLANCHARD...BOSSIER CITY...GREENWOOD...OIL CITY...
     SHREVEPORT...STONEWALL...VIVIAN...DEBERRY...ELYSIAN FIELDS...
     JOAQUIN...KARNACK...MARSHALL...SMITHLAND...TENAHA...WASKOM AND
     WOODLAWN...

AT 117 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM KARNACK TO 5 MILES
NORTHWEST OF ELYSIAN FIELDS TO 7 MILES NORTH OF JOAQUIN TO 6 MILES
SOUTHEAST OF TENAHA...MOVING NORTHEAST AT 35 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.

D. BUTTS
Local storm report, Dec 24, 1:36 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     FLASH FLOOD      6 N BROADDUS            31.39N 94.27W
12/24/2009                   SAN AUGUSTINE      TX   LAW ENFORCEMENT

            SAN AUGUSTINE COUNTY SHERIFFS OFFICE REPORTS FLOODING AT
            THE INTERSECTION OF HWY 103 AND FM 1277.

&&

18
Special weather statement, Dec 24, 1:46 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
146 AM CST THU DEC 24 2009

LAZ010-017-TXZ153-166-167-240845-
DE SOTO-SABINE-SAN AUGUSTINE-SHELBY-
146 AM CST THU DEC 24 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 245 AM CST...FOR THE FOLLOWING
PARISHES AND COUNTIES...

IN NORTHWEST LOUISIANA...
     DE SOTO AND SABINE...
IN EASTERN TEXAS...
     SHELBY...SAN AUGUSTINE AND SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     GENEVA...PATROON...ROSEVINE AND SAN AUGUSTINE...

AT 140 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SAN AUGUSTINE...
INTO WESTERN SHELBY COUNTY...AND MOVING NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...A FEW
STORMS ARE SHOWING WEAK SIGNS OF ROTATION...AND WILL BE MONITORED
CLOSELY.

18
Local storm report, Dec 24, 1:56 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
156 AM CST THU DEC 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     TORNADO          LUFKIN                  31.33N 94.73W
12/23/2009                   ANGELINA           TX   LAW ENFORCEMENT

            *** 1 INJ *** INJURY OCCURRED AT THE LOCAL OLIVE GARDEN
            RESTAURANT PARKING LOT. THE FORCE OF THE WINDS IN
            ASSOCIATION WITH THE TORNADO FORCED A WOMAN UNDER A CAR.
            SHE WAS TREATED AND RELEASED FROM A LOCAL HOSPITAL.

1002 PM     TORNADO          LUFKIN                  31.33N 94.73W
12/23/2009                   ANGELINA           TX   BROADCAST MEDIA

            THE LUFKIN VFW BUILDING HAS BEEN COMPLETELY DESTROYED.

&&

MBERRY

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 6:12 PM CSTTornado WarningSHVCass33 min
Dec 23, 6:36 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk24 min
Dec 23, 6:40 PM CSTTornado WarningSHVBowie, Cass50 min
Dec 23, 6:58 PM CSTTornado WarningSHVCass, Marion32 min
Dec 23, 7:12 PM CSTTornado WarningSHVRusk48 min
Dec 23, 7:25 PM CSTTornado WarningSHVBowie, Cass35 min
Dec 23, 7:28 PM CSTFlash Flood WarningSHVBowie, Cass4 hr
Dec 23, 7:45 PM CSTTornado WarningSHVRusk35 min
Dec 23, 8:45 PM CSTTornado WarningSHVHarrison, Marion45 min
Dec 23, 9:18 PM CSTSevere Thunderstorm WarningSHVBowie, Cass42 min
Dec 23, 9:25 PM CSTTornado WarningSHVCass, Harrison, Marion50 min
Dec 23, 9:29 PM CSTFlash Flood WarningSHVCass3 hr
Dec 23, 10:06 PM CSTTornado WarningSHVCass39 min
Dec 23, 10:13 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches47 min
Dec 23, 10:26 PM CSTTornado WarningSHVAngelina, Nacogdoches49 min
Dec 23, 10:52 PM CSTTornado WarningSHVPanola, Shelby38 min
Dec 23, 11:09 PM CSTTornado WarningSHVNacogdoches, Panola, Rusk, Shelby51 min
Dec 23, 11:39 PM CSTTornado WarningSHVPanola, Shelby51 min
Dec 23, 11:51 PM CSTTornado WarningSHVAngelina, Nacogdoches, San Augustine39 min
Dec 24, 12:15 AM CSTFlash Flood WarningSHVAngelina, Harrison, Nacogdoches, Panola, Rusk, Sabine and 2 more3 hr
Dec 24, 12:23 AM CSTTornado WarningSHVHarrison, Panola41 min
Dec 24, 12:41 AM CSTFlash Flood WarningSHVBowie, Cass, Harrison, Marion4 hr
Dec 24, 1:05 AM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston12 days
Dec 24, 1:12 AM CSTRiver Flood WarningSHVGregg34 hr
Dec 24, 1:51 AM CSTSevere Thunderstorm WarningSHVSabine, Shelby39 min
Dec 24, 2:08 AM CSTTornado WarningSHVSabine, San Augustine, Shelby37 min
Dec 24, 2:35 AM CSTFlash Flood WarningSHVSabine, Shelby3 hr
Dec 24, 2:41 AM CSTTornado WarningSHVSabine, Shelby49 min
Dec 24, 4:49 AM CSTWinter Storm WarningSHVRed River23 hr
Dec 24, 4:49 AM CSTWinter Weather AdvisorySHVBowie, Camp, Cass, Franklin, Gregg, Marion and 6 more23 hr
Dec 24, 5:54 AM CSTFlash Flood WarningSHVPanola, Sabine, San Augustine, Shelby4 hr
Dec 24, 6:38 AM CSTRiver Flood WarningSHVFranklin, Morris, Titus6 days
Dec 24, 6:40 AM CSTRiver Flood WarningSHVSabine, San Augustine36 hr
Dec 24, 6:42 AM CSTRiver Flood WarningSHVNacogdoches, Panola, Rusk, San Augustine, Shelby10 days
Dec 24, 8:03 AM CSTRiver Flood WarningSHVSmith, Wood26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Smith, Upshur, Wood26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Rusk26 hr
Dec 24, 8:03 AM CSTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk26 hr
Dec 24, 9:44 AM CSTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches49 hr
Dec 24, 9:47 AM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler25 hr
Dec 24, 9:49 AM CSTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith25 hr
Dec 24, 2:48 AM CSTTornado WarningSHVBossier, Webster27 min
Dec 24, 2:54 AM CSTSevere Thunderstorm WarningSHVDe Soto, Natchitoches, Red River, Sabine51 min
Dec 24, 3:03 AM CSTTornado WarningSHVBienville, De Soto, Natchitoches, Red River, Webster42 min
Dec 24, 3:23 AM CSTTornado WarningSHVDe Soto, Natchitoches, Red River, Sabine37 min
Dec 24, 3:37 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union, Webster4 hr
Dec 24, 4:17 AM CSTTornado WarningSHVDe Soto, Natchitoches, Sabine43 min
Dec 24, 4:21 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Webster39 min
Dec 24, 4:28 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Red River, Winn47 min
Dec 24, 4:54 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union51 min
Dec 24, 4:59 AM CSTSevere Thunderstorm WarningSHVDe Soto, Sabine46 min
Dec 24, 5:21 AM CSTSevere Thunderstorm WarningSHVBienville, Natchitoches, Red River39 min
Dec 24, 5:24 AM CSTTornado WarningSHVBienville, Natchitoches, Red River51 min
Dec 24, 5:27 AM CSTTornado WarningSHVCaldwell, LaSalle63 min
Dec 24, 5:32 AM CSTFlash Flood WarningSHVBienville, Claiborne, Lincoln, Union4 hr
Dec 24, 5:40 AM CSTTornado WarningSHVBienville, Lincoln50 min
Dec 24, 6:14 AM CSTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln46 min
Dec 24, 6:18 AM CSTTornado WarningSHVNatchitoches42 min
Dec 24, 6:49 AM CSTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union56 min
Dec 24, 6:53 AM CSTTornado WarningSHVBienville, Natchitoches, Red River52 min
Dec 24, 7:18 AM CSTTornado WarningSHVBienville, Claiborne, Lincoln, Union42 min
Dec 24, 7:30 AM CSTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln45 min
Dec 24, 7:33 AM CSTSevere Thunderstorm WarningSHVUnion42 min
Dec 24, 7:51 AM CSTTornado WarningSHVBienville, Claiborne, Jackson, Lincoln, Union54 min
Dec 24, 9:23 AM CSTSevere Thunderstorm WarningSHVCaldwell, Ouachita37 min
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Webster6 days
Dec 24, 12:02 PM CSTRiver Flood WarningSHVBienville, Bossier, Red River, Webster6 days
Dec 24, 12:30 PM CSTRiver Flood WarningSHVBienville, Bossier7 days

Nearby

Tornado Warnings in Texas, 2009Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.